Learn how to use Mayo Clinic Connect
Request an Appointment
I have loss of feeling in my feet and tingling sensation. My doctor prescribed gabapentin. I read the side effects and decided not to take this med.Anyone have any experience with gabapentin?
As far as I can see on my 600mg gabapentin prescription bottle, the manufacturer is Aurobindo Pharm. I hope this can help!
Jump to this post
Made in India
@laurask Mine says….Ascend Lab
Mine says Glenmark and they are in Mumbai, India
My brother in law has Aurobindo, no side effects at all, maybe there is no way for us to know, my pharmacist said there are about 30 different mfg.r’s. It was just a thought.
@helennicola, And a good thought. Side effects are a big deterrent. We have members who have reaction preferences…..for the same medication.
By the way…….I had the side effects on the bottle when I started using Gabapentin. With a dosage and time adjustment plus the fact that in time, my body fully accepted the medication…….I have reduced pain at bedtime.
If my fuzzy memory is working this afternoon, I think you were the person who wondered why I didn't use the 1:3 CBD/THC releaf balm. You were so right on. I tested flipping the ratio and it is measurably better. Thank you.
Be safe and protected.
I take lyrica, 200 mg 3 times a day. It helps some! Please pray for me, I've had this nerve pain for 3 yrs now and it's horrible!
Hi, @resawaller – glad the pregabalin (Lyrica) is at least offering you some relief. Sounds like it's been a very painful 3 years with the neuropathy.
Is the pregabalin new to you, or have you been on it awhile? Do you experience any side effects from it?
you’re very welcome Chris I’m happy it has helped and you are doing better. I think sometimes people give up on the gabapentin when maybe their body just needs time to adjust, of course it doesn’t work for everyone but the stated side effects are just possibilities not probabilities. Helen
@sjhedcon, @resawaller, @darlingtondoll, @laurask, @helennicola and others in this discussion: I just want to make sure all of you know about the new group in support of reputable information on the Covid-19 and activities in support of our need to cope with the incendiary situation.
Be safe and protected from inner and outer harm.
I take gabapentin twice a day because it doesn't make me sleepy or dizzy or anything – it works – the pain subsides. I take Lyrica at night – it does make me sleepy but it also works. They don't give me any other side effects that I know of, I've been taking them since July 2018. I do not want to take prescription pain killers – they make me so sleepy I can't do anything. Peggy
hi Pfbacon, how is it you take both gabapentin and Lyrica? Does one work better than the other? you have no side effects from either? That’s great. I often wonder if I should try Lyrica, and if it would have no side effects but work as well if not better. Did the same doctor prescribe both? Thanks, Helen
Yes, my pain doctor prescribes both. We started with low doses then increased to an effective level. It took awhile. No side effects except that Lyrica makes me sleepy so I only take it at night. Peggy
I've tried every medication available for neuropathy pain as well as medications that are labeled for other kinds of pain. Gabapentin/Neurontin didn't touch my pain, so I moved on to the next one on the list. I don't remember what side effects I had with each one, but my wife tells me that it made my thinking foggy. Lyrica had such serious side effects that I was incoherent and was in the hospital for a few days. Most of the meds were just ineffective. I agree with what others have said – the list of side effects on every medication primarily covers the back of the pharmaceutical companies against lawsuits, and the list of side effects rarely happen. I read the list on every new medication warnings – they're amazingly all very similar – so I have a heads up on those remotely possible effects.
I hope that those lists don't keep you from giving meds a try. The one you pass by may be the one that's the right choice for you.
@pfbacon I know I am not allowed to provide medical advice so please don't take this as medical advice. I have been prescribed Gabapentin (which was originally an anti-epileptic drug) twice in my life: Once for Bipolar Disorder as a mood stabilizer until the medical community decided it was not effective for that usage; Once for nerve pain–it did nothing, no relief at all (but that is just my experience and may not apply to everyone). Recently, I read a medical article that questioned the safety of this drug. I know we all take medications that have many possible long-term bad side-effects, it is a quality of life decision, but given that gabapentin did not help me either time it was prescribed, I decided I would not be willing to take this drug again. Let me also tell you, and again this was only my experience, but when I took it regularly prescribed as a mood stabilizer I found I would often fall when I got out of bed at night. I consulted a doctor about this thinking the falling may be a sign of a more serious disease, and he told me that he would blame the gabapentin before suspecting another illness. I have not fallen when getting out of bed since I quit gabapentin many years ago. I was recently (as in about 3 years ago) tested for MS at the Mayo Clinic due to an abnormal brain MRI, and the test came back negative. I will not advise you whether or not to take it, only you and your doctor should make this decision. I just felt I should share my experience for your consideration. Neuropathy and chronic pain are no fun, so we each have to make the choice that we believe is best for our situation. I also take medications that cause daytime sleepiness and that is miserable too, so it is definitely a trade off.
Just curious, you don't have to answer. Is your neuropathy due to Diabetes? I think I may as a recently diagnosed Diabetic be experiencing some neuropathy.
@ilovedoodie when I was 9n gabapentin it didn't help me at all in fact for me it made it worst , everyone reacts different.I found Topricin cream works so I just use 5his and walking also is exercise for your feet ,legs ,
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In